# SDR 97ZZZX4879

- Difficulty date: November 8, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N64874
- Make and model: Cessna 152
- Aircraft serial: 15281457
- Engine: Lyc O235L2C
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Piston
- Part number: LW13623
- Condition: Failed
- Location: Cylinder Nr 1
- Part time: 985 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

INSPECTION FOUND HALF OF PISTON SKIRT BROKEN AWAY AND MISSING FROM BOTTOM RING GROOVE TO JUST BEFORE EACH PISTON PIN BOSS.  OWNER HAD REPORTED AN INCREASE IN OIL COMSUMPTION.  VISUAL INSPECTION OF ENGINE WAS OK.  CYLINDER COMP ALL CHECKED 70 OVER 80 OR BETTER.  OIL CHANGE WAS NOT DUE FOR ANOTHER 25 HOURS.  BOTTOM SPARK PLUGS SHOWED ONLY VERY LITTLE OIL DAMPNESS ON CYLINDER NR 1.  HOWEVER, A 'POP' COULD BE HEARD DURING THE COMP CHECK OF CYLINDER NR 1 JUST AS THE PISTON PAST TDC (IT SOUNDED SIMILAR TO THE MAG IMPULSE).  FURTHER CHECKS FOUND THE OIL QUICK DRAIN HARD TO OPERATE (PLUGGED WITH DEBRIS) AND, OF COURSE, THE OIL FILTER CONTAMINATED.
